Juvederm lip enhancement the cause of new 'smile' lines?

I had lip fillers 3 days ago using Juvederm filler. I was very swollen but it has gone down a lot now. It looks decent, however, I now have very obvious smile lines that actually look deep. These lines were not visible before this treatment. Can injecting into the lips make other lines appear more prominent? I am now worried that my fave looks ridiculous but not even in the area that was treated. Your advice is appreciated.

Doctor Answers 2

Lip filler causing other lines to worsen?

Getting your lips filled can cause your nasolabial folds (the lines from the nose to the corners of the mouth) to look more prominent sometimes. Usually this is due to post-procedure swellin. You can have some residual swelling for a full 10-14 days, so I usually ask a patient to wait 10 days after lip fill to address this. It is likely to get a little better every day. If you still notice this effect after that wait, it can be corrected by your injector and you should book a follow up exam to get it touched up if you need it! Good luck!

Worcester Physician
5.0 out of 5 stars 4 reviews

Smile Lines from Juvederm

Juvederm lip cosmetic injections have possible side effects that may range from mild to moderate. So, yes it could possibly be the cause. However wait up to two weeks to allow the fillers to even out and soften to truly evaluate results.

Edward E. Dickerson, IV, MD
Fayetteville Facial Plastic Surgeon
4.7 out of 5 stars 102 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.